• Xeloda replaced with FU infusion due to Hand Foot Syndrome

    Asked by armyvet on Monday, October 29, 2018

    Xeloda replaced with FU infusion due to Hand Foot Syndrome

    Hand Foot Grade1 Red hands and Feet now feet resolved hands no longer red but started to peel in certain places expected to do this? Or is this the problem continuing no pain no limits in hand movements looks like very dry skin

    6 Answers from the Community

    6 answers
    • carm's Avatar
      carm

      Hello, I'm an oncology nurse and yes this is a common side effect of Fluorouracil.

      6 months ago
    • armyvet's Avatar
      armyvet

      Thank you on a second subject in your experience does one cream or lotion do better at moisturizing we have quite a collection from bag balm to Lubriderm udder cream etc

      6 months ago
    • Skyemberr's Avatar
      Skyemberr

      I'm glad your doctor took note and has changed up your therapy a bit. I didn't get hand foot syndrome but was good it can get very painful. I don't know if taking you off of the Xeloda will fix it.

      Carm is really good about answering questions, but if you don't hear back from her shortly you should call your oncologist to find out what they want you to use so it doesn't have a chance to get worse.

      6 months ago
    • rdsd's Avatar
      rdsd

      If you take Xeloda with Celebrex it stops the hand/foot side effect.

      6 months ago
    • JaneA's Avatar
      JaneA

      Xeloda is the oral version of the 5FU infusion. The oral version seems far more prone to cause Hand and Foot Syndrome, but like rdsd said, taking Celebrex with Xeloda seems to prevent that side effect.

      I've taken both. 5FU made me much more tired than Xeloda - but neither gave me hand and foot syndrome. Everyone is different.

      6 months ago
    • carm's Avatar
      carm

      I always recommend Ahava Water lotion and it is available on the Ahava website, Amazon or in an Ulta3 shop. Thank you @Skymemberr for the kind words.

      6 months ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more adenocarcinoma, colorectal cancer questions.  Also, don't forget to check out our Adenocarcinoma, Colorectal Cancer page.